1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Oral use - Taking suboxone for fun with little opiate tolerance?

Discussion in 'Opiates & Opioids' started by jackiesbaby, May 23, 2011.

  1. jackiesbaby

    jackiesbaby Newbie

    Reputation Points:
    -8
    Joined:
    May 17, 2011
    Messages:
    222
    Male from U.S.A.
    SWIM is an occasional recreational opiate user, so has a low amount of tolerance. He's heard bupe/suboxone can be fun for people with little to no opiate tolerance.

    Well, SWIM happened upon an 8mg suboxone pill, and has heard that it can be recreational for someone with little tolerance if they take an 8th or a 16th of the pill (that'd be 1 or 0.5mg), but has also heard horror stories of people getting very sick off of it.
     
  2. Moving Pictures

    Moving Pictures Titanium Member

    Reputation Points:
    4,220
    Joined:
    Feb 4, 2010
    Messages:
    2,992
    28 y/o Male from U.S.A.
    less is more with sub, pleasure wise. If I take 4 mg, I get a little buzz which is nice but nothing spectacular. If I take 8, I'm just really tired and lazy. (I'm opiate tolerant, btw)

    Start with .5 mg and see how you feel. you can always take more.

    sub is best for detoxing or holding you over if you're strung out but it can be pleasurable to not dependant users if used properly. I took 12 mg about a month ago and went to work and anytime I sat down, I'd just nod with my head down and my mouth open. but it wasn't a good nod like, it was more like a benzo nod or a been up for a couple days nod. Not pleasurable at all. But a lower dose does give a nice buzz. But sub isn't like other opiates where more is better (until you od ;)). Less is better.

    What is your usual dose of opiates and how often do you use?
     
    Last edited: May 23, 2011
  3. jackiesbaby

    jackiesbaby Newbie

    Reputation Points:
    -8
    Joined:
    May 17, 2011
    Messages:
    222
    Male from U.S.A.
    Mainly just codeine and oxycodone very sporadically. SWIM took 200mg of codeine a few days ago, then 20mg of oxycodone a few weeks before that.
     
    Last edited: May 23, 2011
  4. kailey_elise

    kailey_elise Gold Member

    Reputation Points:
    6,126
    Joined:
    Nov 3, 2004
    Messages:
    4,111
    Female from Massachusetts, U.S.A.
    Yeah, buprenorphine (the main active ingredient in Suboxone) is stupid, ridiculously potent. .5mg would have a non-tolerant individual high for HOURS, quite possibly into the next day.

    Much like methadone (another obnoxiously potent opioid), bupe can take up to 2 hours to fully kick in, even though you might begin to feel some effects within 20-30 minutes. Do *NOT* redose before the 2 hour mark! Also, opioid highs, while sedating, tend to make people unable to sleep; this is important to remember with bupe because it's high lasts so darn long.

    Be very careful! It can be hard to get .5mg from an 8mg Suboxone tablet; it might be a good idea to dissolve half or a quarter of the tablet in, say, 1cc of water & dose yourself that way. If you put a quarter of a tablet into a little glass (shotglass would work well) & get a 1cc syringe without the needle (just about any pharmacy; if they don't have the ones without a needle, get one with the needle & break off the needle), you can fill the syringe with water to the halfway point, add the water to the tablet, stir until it's dissolved (there will probably still be some gunk in there - you can filter it out with a little piece of a q-tip if you want), then suck the now orange-colored water into the syringe. Pull up some more plain water into the syringe until it's at the 1cc mark.

    Now you have 4 0.5mg doses in there; squirt a quarter of the mix in the syringe under the tongue & let it absorb.

    I don't recommend that 'newbies' mess around with Suboxone; it really is very very potent & because it also takes a while to kick in, people end up overdosing & being very sick & dysphoric for a day or more. Start very very low w/Suboxone & move up slowly.

    All the best,

    ~Kailey
     
  5. Tamar

    Tamar Newbie

    Reputation Points:
    5
    Joined:
    Dec 26, 2011
    Messages:
    72
    Male from U.S.A.
    I second what Kailey said, as a person on suboxone. It's really not a drug I'd want to enjoy even if I wasn't opiate tolerant. This is a drug given to people on heroin so they can live normal lives, the overdose possibility is very real with an opiate naive person. Stick with your DOC
     
  6. mer kaba

    mer kaba Silver Member

    Reputation Points:
    275
    Joined:
    Dec 13, 2012
    Messages:
    1,033
    31 y/o Male from California, U.S.A.
    Tamar, Its actually really hard to OD on buprenorphine, (nearly impossible I think) That's one of the reasons why its given to opiate addicted patients. Now that's buprenorphine alone of course, I wanna make that clear.
    From experience I can tell you that some people find bupe to be horribly dysphoric and unpleasent.(this is because it hits a different set of receptors then normal opiates do) I've seen it happen a few times now, one person was a friend of mine who used to abuse oxycontin by the handful... and he puked his guts out.
    This is an old thread I see, but no doubt this idea of using buprenorphine to catch a buzz by light opiate users will probably come up. Start small, see how you react to a half mg. and remember this is a long acting drug.
     
  7. Petri6

    Petri6 Newbie

    Reputation Points:
    771
    Joined:
    Jul 2, 2010
    Messages:
    605
    Male from finland
    I would argue that the dysphoric experiences come from simply taking way more buprenorphine than would be appropriate for one's opioid tolerance level. To give some contrast, buprenorphine is also available as a painkiller under the brand name Temgesic with 0.2mg and 0.4mg doses. In Finland when it comes to pain management, buprenorphine is considered a medium potency opioid which will be used only when low potency opioids (codeine, tramadol and rarely ethylmorphine) have been exhausted. This means that it is only given after the maximum daily dosages of codeine (240mg) and tramadol (400mg but sometimes even up to 600mg) have proved ineffective at controlling pain. And usually it is not given until a cocktail of potentiating medicines with tramadol (such as pregabalin, titzanide and benzodiazepines) have also proved ineffective. And only after all this is done, will the patient receive a prescription for Temgesic usually via a special pain clinic.

    So, for a person with a low opioid tolerance, even a dose of 0.2mg (especially if taken intranasally), which is 1/40th of a Suboxone pill, might cause nausea and vomiting.